MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYST.PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYST.PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS VALVES
Model Number FV441T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: scratches on the outer housing of the valve were observed through the visual inspection.Although no other significant deformations or damage of the valve were detected during the visual inspection, the measurement of the plane parallelism has revealed that the valve is with a value of -0.0340mm slightly outside tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable, but it could be observed that heavily bloody fluid was leaking from the valve.Adjustment test: the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Result: first, we performed a visual inspection of the progav®.Although except scratches no significant deformations or damage of the valve were detected during the visual inspection, the measurement of the plane parallelism has revealed that the valve is slightly outside tolerance.Probably caused by exerting too much pressure on the housing.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation, the valve was shown to be permeable.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav syst.Ped.W/sa 20 a.Prechamber.(#fv441t) was implanted on unknown date.According to the complainant, the valve was believed to be not adjustable.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.Height: 90cm.

Brand Name
PROGAV SYST.PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12916739
Report Number3004721439-2021-00790
Device Sequence Number17421280
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20031876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexUnknown
Patient Weight14 KG